MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR
Model Number 176613
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during retraction on a laparoscopic nephrectomy, a piece of the device¿s finger fell into the patient¿s cavity and only discovered when the procedure was converted to open.The surgeon removed the component that fell into the cavity by using hand.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices, one sealed and one opened by the account.A visual inspection of the returned products noted that the clevis fixture was broken on one side of the product that was opened.A functional evaluation found that both devices fanned out properly and without difficulty.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur because of the instrument being forced beyond its indicated use due to applying excessive stress over the clevis.The plastic clevis was broken from the pin hole; which is consistent with the use of excessive force during the procedure, thus causing the unit clevis to break and the distal end of the handle to partially split open.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9401223
Report Number2647580-2019-05875
Device Sequence Number14084674
Product Code GAD
UDI-Device Identifier10884523000849
UDI-Public10884523000849
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number176613
Device Catalogue Number176613
Device Lot NumberP6J0126X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;